Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 586, NWS Goodland, KS

September 17, 2016Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Sep 17, 2016, 5:28 PM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 5:28 PM CDT (22:28 UTC)
Expired
Sep 17, 2016, 6:15 PM CDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 5:30 PM CDTHAIL 0.88Atwood, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS53 KGLD 172228
SVRGLD
KSC039-153-NEC087-145-172315-
/O.NEW.KGLD.SV.W.0586.160917T2228Z-160917T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 615 PM CDT

* AT 528 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF LUDELL TO 14 MILES NORTH OF
  COLBY... MOVING EAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  OBERLIN...ATWOOD...HERNDON...LUDELL...DRESDEN...
  TRAER AND BLAKEMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3958 10040 3957 10108 3957 10139 4002 10119
      4010 10049
TIME...MOT...LOC 2228Z 262DEG 23KT 3999 10094 3959 10107 

HAIL...0.88IN
WIND...70MPH
 
$$

DR
2 follow-up statements
181 
WWUS53 KGLD 172250
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM CDT SAT SEP 17 2016

NEC087-172300-
/O.CAN.KGLD.SV.W.0586.000000T0000Z-160917T2315Z/
HITCHCOCK NE-
550 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HITCHCOCK COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3958 10040 3957 10108 3998 10090 4000 10082
      4000 10076 4002 10076 4010 10049
TIME...MOT...LOC 2250Z 261DEG 27KT 4002 10068 3961 10087 

$$

KSC039-153-NEC145-172315-
/O.CON.KGLD.SV.W.0586.000000T0000Z-160917T2315Z/
DECATUR KS-RAWLINS KS-RED WILLOW NE-
550 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN DECATUR...EASTERN RAWLINS AND SOUTHWESTERN RED WILLOW
COUNTIES...

AT 550 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF HERNDON TO 11 MILES NORTHWEST OF
REXFORD...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN...HERNDON...DRESDEN...TRAER...CEDAR BLUFFS AND LEOVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3958 10040 3957 10108 3998 10090 4000 10082
      4000 10076 4002 10076 4010 10049
TIME...MOT...LOC 2250Z 261DEG 27KT 4002 10068 3961 10087 

HAIL...0.88IN
WIND...60MPH
 
$$

DR
844 
WWUS53 KGLD 172306
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM CDT SAT SEP 17 2016

NEC145-172316-
/O.CAN.KGLD.SV.W.0586.000000T0000Z-160917T2315Z/
RED WILLOW NE-
606 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RED WILLOW COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3958 10040 3959 10093 4000 10076 4000 10047
TIME...MOT...LOC 2306Z 262DEG 23KT 4003 10058 3962 10077 

$$

KSC039-153-172315-
/O.CON.KGLD.SV.W.0586.000000T0000Z-160917T2315Z/
DECATUR KS-RAWLINS KS-
606 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN DECATUR AND EASTERN RAWLINS COUNTIES...

AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF DANBURY TO 10 MILES NORTH OF
REXFORD... MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN...HERNDON...DRESDEN...TRAER AND CEDAR BLUFFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3958 10040 3959 10093 4000 10076 4000 10047
TIME...MOT...LOC 2306Z 262DEG 23KT 4003 10058 3962 10077 

HAIL...0.88IN
WIND...60MPH
 
$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:14 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 17, 2:14 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
114 PM MDT SAT SEP 17 2016

.SHORT TERM...(This evening through Sunday)
Issued at 1246 PM MDT Sat Sep 17 2016

Across the Tri State region this afternoon...temps are mainly
ranging from the mid 70s to the lower 80s w/ a SSW surface gradient.
Clouds cover has been mixed thru the early afternoon hours from
weak...scattered convection that has traversed the region.

Mixed cloud cover will continue thru the area for the rest of the
daytime hours as a shortwave over eastern Colorado moves east into
the Central Plains...and is expected to trigger convection into the
evening hours. SPC has the CWA split with a Marginal/Slight Risk for
severe wx with hail and wind being major threats. Any precipitation
will begin to wane from west to east going into the evening
hours...clearing the CWA by Wednesday morning...allowing for high
pressure to build back over the region for the day Sunday.

Cloud cover will hamper overnight lows initially but clearing
overnight will allow for temps to drop into a range from the upper
40s thru the mid 50s. Coolest areas west which will see loss of
cloud cover first before eastern zones. Daytime highs Sunday will
range in the mid to upper 80s under decent downslope westerly
surface flow. Cooler airmass will help to bring patchy fog to some
locales into early Sunday morning.

.LONG TERM...(Sunday night through Saturday)
Issued at 113 PM MDT Sat Sep 17 2016

Sunday night through Wednesday the weather will be dry as an upper
level ridge builds over the Tri-State Area behind the short wave
trough from today.  This will allow for near to above normal
temperatures.  A surface trough will move down from the north
Monday, but will washout over the central part of the area during
the afternoon.  With the ridge overhead am not expecting any storms
to develop with the trough passage.  Tuesday afternoon will be
breezy as a low level jet develops over the Tri-State Area.  An
upper level short wave trough will move over the Tri-State Area
Wednesday, however the environment will be too dry to support any
storm development.

Wednesday night through Saturday rainfall chances return as a closed
low develops and moves across the Northern Plains, with a trough
extending south to the Central Plains. Ahead of the trough axis
numerous short wave troughs will move over the Tri-State Area.
Accompanying the short wave troughs will be an increase in mid
level mixing ratios as the upper level winds direct the moisture
from the Pacific over the Tri- State Area. The best chance for
rainfall will be toward the end of the week when stronger short
wave troughs axis move across the Tri- State Area.

Deep layer shear is very supportive of severe thunderstorms, however
the instability is very low.  This could be due to the closed low
being so far north that the better lapse rates are north of the Tri-
State Area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1127 AM MDT Sat Sep 17 2016

For KGLD...Mainly VFR conditions w/ scattered cloud cover.
VCTS/VCSH from 20z this afternoon to 05z Sunday. Winds SSW
10-20kts thru 05z Sunday...then W around 10kts.

For KMCK...Mainly VFR conditions w/ scattered cloud cover.
VCTS/VCSH from 19z this afternoon to 08z Sunday. Winds SSW around
10kts thru 08z Sunday...then W around 10kts.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...JTL
AVIATION...JN
Hazardous weather outlook, Sep 17, 11:20 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1020 AM MDT SAT SEP 17 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181630-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1020 AM MDT SAT SEP 17 2016 /1120 AM CDT SAT SEP 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
CENTRAL HIGH PLAINS REGION THIS AFTERNOON AND EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

In the hours before

Local storm report, Sep 17, 4:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             14 NNE GOODLAND         39.53N 101.59W
09/17/2016  E1.00 INCH       SHERMAN            KS   PUBLIC

            BETWEEN NICKEL AND QUARTER SIZE HAIL. JUST STOPPING AT
            TIME OF EVENT.

&&

HILL
Special weather statement, Sep 17, 4:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT SAT SEP 17 2016

COZ091-092-KSZ013-027-041-172200-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
SHERMAN KS-
346 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
EASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...WALLACE...
NORTHWESTERN GREELEY COUNTIES IN WEST CENTRAL KANSAS AND SOUTHERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 400 PM MDT...

AT 345 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF RULETON TO 9 MILES
NORTHEAST OF CHEYENNE WELLS. MOVEMENT WAS EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS. WINDS ASSOCIATED WITH THESE THUNDESTORMS ARE
EXTENDING ACROSS CHEYENNE COUNTY COLORADO AND SPREADING EAST...WELL
AWAY FROM THE THUNDERSTORMS.

THESE THUNDERSTROMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...CHEYENNE WELLS...SHARON SPRINGS...RULETON...WESKAN...
WALLACE AND EDSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 6 AND 34.
 HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3935 10192 3943 10139 3914 10143 3913 10148
      3906 10148 3870 10169 3860 10179 3860 10205
      3862 10205 3862 10282
TIME...MOT...LOC 2145Z 273DEG 37KT 3926 10181 3891 10222

DR
Local storm report, Sep 17, 4:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          N CHEYENNE WELLS        38.82N 102.35W
09/17/2016                   CHEYENNE           CO   TRAINED SPOTTER

            TWO LANDSPOUTS SEEN, ONE ON THE NORTH EDGE OF CHEYENNE
            WELLS AND ANOTHER ROUGHLY 2N OF TOWN. HAVE LASTED 5
            MINUTES SO FAR.

&&

JLUNDQUIST
Special weather statement, Sep 17, 4:58 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT SAT SEP 17 2016

COZ091-092-KSZ013-014-027-028-041-172300-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
LOGAN KS-THOMAS KS-SHERMAN KS-
358 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
EASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...WALLACE AND
NORTHERN GREELEY COUNTIES IN WEST CENTRAL KANSAS...SOUTHERN THOMAS
COUNTY IN NORTHWESTERN KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS
AND SOUTHERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 500 PM
MDT/600 PM CDT/...

AT 357 PM MDT/457 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GOODLAND
TO 8 MILES NORTHEAST OF CHEYENNE WELLS. MOVEMENT WAS EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. STRONG WINDS
MAY EXTENDS WELL AWAY FROM THE THUNDERSTORMS ARE OCCURRING.

LOCATIONS IMPACTED INCLUDE...
COLBY...GOODLAND...CHEYENNE WELLS...SHARON SPRINGS...BREWSTER...
RULETON AND LEVANT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 9 AND 65.
 HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 161...AND BETWEEN MILE
MARKERS 165 AND 168.

LAT...LON 3934 10188 3941 10083 3870 10118 3870 10157
      3864 10157 3862 10203 3862 10281
TIME...MOT...LOC 2157Z 264DEG 32KT 3926 10174 3889 10222

DR
Local storm report, Sep 17, 5:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          4 E CHEYENNE WELLS      38.82N 102.28W
09/17/2016                   CHEYENNE           CO   LAW ENFORCEMENT

            LANDSPOUT 4-5 MILES EAST OF CHEYENNE WELLS ON HIGHWAY 40.

&&

JLUNDQUIST
Local storm report, Sep 17, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND GST     2 N ATWOOD              39.84N 101.05W
09/17/2016  M66 MPH          RAWLINS            KS   MESONET

&&

JLUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 2:15 PM CDTSpecial Weather StatementGLDGreeley45 min
Sep 17, 2:29 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace35 min
Sep 17, 3:48 PM CDTSevere Thunderstorm WarningGLDGreeley24 min
Sep 17, 3:54 PM CDTSpecial Weather StatementGLDCheyenne, Sherman36 min
Sep 17, 4:06 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman39 min
Sep 17, 4:34 PM CDTSevere Thunderstorm WarningGLDWallace9 min
Sep 17, 4:42 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas48 min
Sep 17, 4:46 PM CDTSpecial Weather StatementGLDSherman, Wallace14 min
Sep 17, 4:58 PM CDTSpecial Weather StatementGLDLogan, Thomas, Wallace62 min
Sep 17, 5:09 PM CDTTornado WarningGLDWallace36 min
Sep 17, 5:21 PM CDTSevere Thunderstorm WarningGLDLogan, Rawlins, Sherman, Thomas39 min
Sep 17, 6:00 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas16 min
Sep 17, 6:02 PM CDTSpecial Weather StatementGLDGove, Logan58 min
Sep 17, 6:18 PM CDTSpecial Weather StatementGLDDecatur, Graham, Norton, Sheridan57 min
Sep 17, 5:30 PM CDTSpecial Weather StatementGLDHitchcock30 min
Sep 17, 5:53 PM CDTSpecial Weather StatementGLDRed Willow52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.